MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH BERLIN FACILITY OLYMPUS ESG-100, 100...120 V~,; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

OLYMPUS WINTER & IBE GMBH BERLIN FACILITY OLYMPUS ESG-100, 100...120 V~,; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number WB991046
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
It was reported that during an endoscopic mucosal resection procedure, the esg-100 generator mode changes while in use, "while using pulse cut slow, it suddenly changed to soft coagulation." there procedure was prolonged less than 30 minutes and was completed using a device from another manufacturer.There were no reports of death or serious injury.
 
Additional Manufacturer Narrative
Updated fields: d8, d10, h2, h3, h4, h6, and h11.The device was returned to olympus for inspection and the reported failure was not confirmed.Based on the results of the investigation, a definitive root cause could not be identified.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The event can be detected/prevented by following the instructions for use which state: chapter7: operation.Warning.Before each use, inspect this unit as instructed below.Inspect other equipment to be used with this unit as instructed in their respective instructions for use.Should the slightest irregularity be suspected, do not use the electrosurgical unit and refer to chapter 9 (troubleshooting).If the irregularity is still suspected after consulting chapter 9, contact olympus or your distributor.Damage or irregularity may compromise patient or user safety and may result in more severe equipment damage.Chapter9: troubleshooting.If the electrosurgical unit has visible damage, do not use the electrosurgical unit and contact olympus or your distributor.If the unit is not functioning properly, use the information in this chapter to identify and correct the malfunction.If the problem cannot be resolved by the described remedial action, stop using the electrosurgical unit and contact olympus or your distributor for repair.Danger.Never use the electrosurgical unit if an abnormality is suspected.The patient can be seriously injured.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No additional information received from customer.

Brand Name
OLYMPUS ESG-100, 100...120 V~,
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH BERLIN FACILITY
rheinstrasse 8
odakura, nishigo-mura,
teltow, brandenburg 14513
GM  14513
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH BERLIN FACILITY
rheinstrasse 8
odakura, nishigo-mura,
teltow, brandenburg 14513
GM   14513
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20870015
Report Number3003724334-2024-10020
Device Sequence Number8592507
Product Code GEI
UDI-Device Identifier04042768910463
UDI-Public04042768910463
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWB991046
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/08/2024
Supplement Date Received by Manufacturer06/27/2025
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown